|Loss of breast tissue and muscle mass
May 3, 2000
I have lost a lot of breast tissue, my breasts now look like a half empty bag. My legs are a lot skinnier than they used to be. I do a lot of lifting, I thought that it would help me stay toned. I went from a 36c cup to 36b cup. I really would not care if it was normal. What I want to know is -- is there some underlying problem? I have heard of medicine that causes an increase in breast size. What are they and what are the side effects?.
Response from Dr. Feinberg
Some HIV+ individuals experience redistribution of fat. This has been seen even in people who have never been treated, but has been noticed more often since the more powerful HIV medicines have been used. It's not at all clear that it is the medicines (people like to blame PIs and d4T most often), the HIV itself, or a combination of factors. Although most women with this problem have increased breast size, I see no reason why a decrease isn't possible as well. Unfortunately, there is no proven fix for this redistribution of fat. Stopping HIV medicines does not fix it, and although some physicians believe that changing HIV medicines can help, that hasn't been proven either.
KS active despite O.K. T4 count
- Coated Tongue After Swallowing Cum Worried I Have HIV
- Fatigue After Handjob Worried I Have HIV
- Muscle Ache After Oral Sex Form Sex Worker Does It Mean I Have HIV
- Painful Urination After Insertive Anal Sex Without Condom Does It Mean I Have HIV
- Swollen Lymph Nodes After Unprotected Sex Without Ejaculation Worried I Have HIV
- Can Vaginal Discharge Cause Sores?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.